Louisiana, 2008

Flash Flooding in Louisiana, June 10, 2008

June 10, 2008 · NWS SHV · 2 events in 2 counties and zones

A large complex of thunderstorms moved southward through Oklahoma during the early morning hours along an outflow boundary into an unstable tropical air mass in place during the afternoon hours on June 9 across northwest Louisiana, eastern Texas, southwest Arkansas and southeast Oklahoma. A few thunderstorms that developed along the boundary become severe producing small hail with an occasional…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

A large complex of thunderstorms moved southward through Oklahoma during the early morning hours along an outflow boundary into an unstable tropical air mass in place during the afternoon hours on June 9 across northwest Louisiana, eastern Texas, southwest Arkansas and southeast Oklahoma. A few thunderstorms that developed along the boundary become severe producing small hail with an occasional high wind report. The remnant upper level disturbance from the storms in Oklahoma moved into northwest Louisiana during the overnight hours on June 10th and produced flash flooding with some localized heavy rainfall of up to 6 inches reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 10, 12:03 AM CST, 2 hours 57 minutes earlier.

Area forecast discussion, Jun 10, 12:03 AM CST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
103 AM CDT TUE JUN 10 2008

.DISCUSSION...
REMNANTS OF EAST TO WEST FRONTAL ZONE...HOTSPOT FOR TSTMS WITH
HEAVY RAIN. UPDATED TO ADD HEAVY RAIN AND SCATTERED IN NE TX...HRAVY
RAIN AND LIKELY NORTH LA. REDUCED POPS SW AR/SE OK/EXTREME NE TX
TO REDUCE POPS TO ISOLATED...BUT ADDED AREAS OF FOG...AS DEW POINT
SPREAD JUST A DEGREE OR SO...WITH VERY WET GROUND AND LIGHT WINDS.
ALSO RAISED OVERNIGHT LOWS INTO MID 70S FOR AREA SOUTH OF
STORMS...WHICH MAY NOT BECOME RAIN COOLED./VII/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  88  70  93  71 /  30  20  10  10
MLU  88  68  93  70 /  40  20  20  20
DEQ  88  66  91  68 /  20  10  10  10
TXK  87  68  92  69 /  20  10  10  10
ELD  87  67  91  68 /  30  20  10  10
TYR  89  71  92  72 /  20  10  10  10
GGG  89  70  92  71 /  30  20  10  10
LFK  90  70  92  71 /  30  20  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Jun 9, 11:12 AM CST, 15 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1212 PM CDT MON JUN 9 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-101715-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1212 PM CDT MON JUN 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE STORMS NORTH AND WEST OF AN EL
DORADO ARKANSAS...SHREVEPORT LOUISIANA...CENTERVILLE TEXAS LINE. A
LARGE OUTFLOW BOUNDARY ASSOCIATED WITH A COMPLEX OF THUNDERSTORMS
IN OKLAHOMA WILL MOVE INTO THE 4 STATE REGION DURING THE DAY
TODAY AND TONIGHT. DAYTIME HEATING WILL DESTABILIZE THE ATMOSPHERE
AND SHOWERS AND THUNDERSTORMS WILL FORM ALONG THE BOUNDARY. THE
MAIN SEVERE THREAT FROM ANY STORM WILL BE DAMAGING WINDS...HEAVY
RAIN...AND FREQUENT LIGHTNING. ISOLATED FLOODING WILL ALSO BE
POSSIBLE WITH THESE STORMS DUE TO THEIR SLOW MOVEMENT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY BEGINNING
THURSDAY THROUGH THE WEEKEND. SEVERE WEATHER IS NOT ANTICIPATED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING.

04

In the hours before

Special weather statement, Jun 10, 12:04 AM CST, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
104 AM CDT TUE JUN 10 2008

TXZ125-137-138-100700-
GREGG-HARRISON-UPSHUR-
104 AM CDT TUE JUN 10 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 200 AM CDT FOR THE FOLLOWING
COUNTIES
IN NORTHEAST TEXAS
     UPSHUR...HARRISON AND GREGG

INCLUDING THE FOLLOWING LOCATIONS
     DIANA AND HARLETON

AT 102 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF DIANA...OR 6 MILES EAST OF
GILMER...MOVING SOUTHEAST AT 18 MPH.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
SHOULD THIS STORM INTENSIFY FURTHER...A SEVERE THUNDERSTORM WARNING
MAY BE NEEDED.

LAT...LON 3279 9470 3268 9448 3254 9460 3270 9496
      3285 9478
TIME...MOT...LOC 0604Z 301DEG 16KT 3274 9483

15
Special weather statement, Jun 10, 12:07 AM CST, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
107 AM CDT TUE JUN 10 2008

TXZ137-138-150-151-100700-
GREGG-HARRISON-PANOLA-RUSK-
107 AM CDT TUE JUN 10 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 200 AM CDT FOR THE FOLLOWING
COUNTIES
IN NORTHEAST TEXAS
     HARRISON...GREGG...RUSK AND PANOLA

INCLUDING THE FOLLOWING LOCATIONS
     HALLSVILLE AND LONGVIEW

AT 107 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LONGVIEW...MOVING EAST AT 13 MPH.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
SHOULD THIS STORM INTENSIFY...A SEVERE THUNDERSTORM WARNING MAY BE
NEEDED.

LAT...LON 3252 9437 3236 9445 3237 9479 3257 9476
TIME...MOT...LOC 0607Z 286DEG 11KT 3250 9472

15
Special weather statement, Jun 10, 12:47 AM CST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
147 AM CDT TUE JUN 10 2008

TXZ125-137-100715-
GREGG-UPSHUR-
147 AM CDT TUE JUN 10 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 215 AM CDT FOR THE FOLLOWING
COUNTIES
IN NORTHEAST TEXAS
     UPSHUR AND GREGG

INCLUDING THE FOLLOWING LOCATIONS
     DIANA...EAST MOUNTAIN...GILMER AND WEST MOUNTAIN

AT 147 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM JUST SOUTHEAST OF GILMER...MOVING SOUTHEAST AT
18 MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM...AS IT MOVES SOUTHEAST SOUTH OF HIGHWAY 154 AND ALONG AND
EAST OF HIGHWAY 300.

LAT...LON 3276 9471 3252 9471 3263 9502 3280 9492
TIME...MOT...LOC 0647Z 303DEG 15KT 3269 9489

15

The radar

The Shreveport radar (KSHV), 5 km away, was scanning. The volume nearest the first event began at 09:00 UTC.

Open the radar archive at this moment

Event by event

2 flash flood. Local standard time, as filed.

Flash Flood, Caddo

When
June 10, 3:00 AM CST to 6:00 AM CST
Where
Caddo County, 0.91 mi NNW of La Rosen to 1.67 mi NE of Staples
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
32.413, -93.805

High water was reported at Hwy 3132 and the Linwood Avenue intersection as well as the Linwood and Flournoy Lucas intersection. High water and mud covered the road near Elerbee Road and Flournoy Lucas as well as other city streets on the south side of the city.

Flash Flood, Bossier

When
June 10, 4:15 AM CST to 6:00 AM CST
Where
Bossier County, 0.9 mi SW of Benton to 0.22 mi WSW of Benton
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.690, -93.740

High water was reported on Hwy 162 just east of Benton as well as Hwy 3 near town.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2008Every state in 2008This day in weather historyWarnings in Louisiana, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 113817, 113819.